Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 270, NWS Omaha, NE

June 29, 2005Cass County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 29, 2005, 6:34 PM CDT for Cass County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2005, 6:34 PM CDT (23:34 UTC)
Expired
Jun 29, 2005, 7:15 PM CDT
In force
41 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Cass County, NE

The radar

The Omaha radar (KOAX), 49 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 4:50 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2005-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 798 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2005-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
798 J/kg
Mixed-layer CIN
-479 J/kg
Mixed-layer LCL
1643 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:40 PM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Jun 29, 2:40 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
240 PM CDT WED JUN 29 2005

.DISCUSSION...
FORECAST CONCERNS INITIALLY ARE POTENTIAL FOR SEVERE STORMS THIS
AFTERNOON AND EARLY THIS EVENING...THEN LINGERING THUNDERSTORM
CHANCES OVERNIGHT...CHANCE OF PRECIP FRI NIGHT INTO MON EVE...TEMPS
THROUGHOUT THE FORECAST.

THE LATEST SWO FOR DY1 HAS MUCH OF THE FCST AREA IN A SLIGHT RISK
FOR SEVERE WITH THE MODERATE RISK FROM NRN IA INTO MN.  THE LATEST
SFC MAP HAS SFC LOW PRES FM CNTRL AND SE SD INTO NCNTRL KS.  THE
CDFNT WAS THRU ONL AND LEXINGTON...WITH THE PREFRONTAL TROF NR OFK
AND AURORA.  TEMPERATURES WERE MOSTLY IN THE UPR 80S TO LOWER 90S
WITH 100 DEG A SLN.  DEWPOINTS WERE IN THE 60S AND LOWER 70S ALONG
THE MISSOURI RIVER INTO WRN IA.  MORNING UA MAPS HAD THE H85
DEWPOINTS OF 15 TO 17 DEG C POOLED FM THE DAKOTAS INTO MN AND IA.
OAXS SOUNDING HAD A 7 DEG 850 DEWPOINT AND A 4 DEG 700MB
DEWPOINT...AND WAS SATURATED A 500MB WITH STEEP LAPSE RATE FM JUST
ABOVE THE INVERSION ABOVE 850MB.  THE AREA OF LOW PRES WAS TILTED
WESTWARD WITH THE H85 LOWS OVER THE DAKOTAS AND THE H50 MB WAS OVR
MT AND WA. 12Z H50 TEMPS WITH THE COLD POOL ALOFT WERE AROUND -15
DEG C.

THE LATEST WSR-88D RADAR MOSAIC HAS WIDELY SCT ELEVATED -SHRA AND
-TSRA FM KS INTO ERN NEB AND IA WITH THE TREND WEAKENING.  THE
ORGANIZED CONVECTION WAS TO THE N AND E FROM THE DAKOTAS INTO
MN...CNTRL AND ERN IA AND IL.

MID LEVEL TROF OVR SRN CANADA EXTENDS S INTO THE DAKOTAS...NEB AND
KS BY THIS EVENING...AND SHIFTS INTO WRN IA BY THU AM.  THE SFC FNT
OVR CNTRL NEB WILL PROGRESS THRU THE FORECAST AREA DURING THIS
TIME.  19Z SPC GRAPHICS SHOWING MOISTURE CONVERGENCE AHEAD OF THE
FRONT IN ERN NEB AND CAP EXPECTED WEAKEN THIS AFTERNOON.  H85
PROFILERS HAVE LOW LEVEL JET FM ERN KS INTO CNTRL IS WITH A SECOND
MAX FM CNTRL IA INTO MN.  FCST SOUNDINGS LOSE THE CAP BY LATE
AFTERNOON.  EXPECT THUNDERSTORMS TO INCREASE IN COVERAGE AS THE
AFTERNOON AND EVENING PROGRESS WITH MORE ORGANIZED STORMS AHEAD OF
AND ALONG THE FNT.  SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS
POSSIBLE INTO ERLY EVENING. COULD SEE SOME ADDITIONAL DEVELOPMENT
BEHIND THE FNT IN NE NEB WITH THE COLD POOL ALOFT THIS EVENING AND
LEFT SLIGHT CHC POPS THERE THRU MIDNIGHT.  H85 MOISTURE DRIES OUT
PROGRESSIVELY THROUGH 12Z.  KEPT DRY ALL BUT FAR SE DRY THU AM AND
LEFT DRY THROUGH FRI.  SLIGHTLY COOLER AIR AND BREEZY NW WINDS FRI.
HAVE HIGHS IN THE 80S BOTH THU AND FRI. MOISTURE RETURNS TO THE WRN
PLAINS FRI AFT STORMS DEVELOPING WEST...NW FLOW AND PER CORFIDI
VECTORS DROPPING SE.  HAVE PRECIP MENTIONED FRI NIGHT AND SAT WITH
ZONAL MID LEVEL FLOW PATTERN AND WEAK IMPULSE.  SUN INTO MON
EVE...THERE IS THE APPROACH OF ANOTHER SHORTWAVE TROF ACRS THE NRN
U.S.  HAVE CHC POPS...SUN AFT AND SUN NIGHT.  LOW POPS WILL NEED TO
BE REFINED IN EXTENDED WITH SFC FNT AND ZONAL MID LEVEL FLOW. ECWMF
HAS A LITTLE WRMR TEMPS...BUT LEFT EXTENDED TEMPS IN THE 80S.

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.

&&

ZAPOTOCNY
Hazardous weather outlook, Jun 29, 4:45 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
445 PM CDT WED JUN 29 2005

IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-051>053-066>068-
078-088>093-301000-
BURT-CASS-DODGE-DOUGLAS-FREMONT IA-GAGE-HARRISON IA-JEFFERSON-
JOHNSON-LANCASTER-MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-
PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-
SHELBY IA-WASHINGTON-
445 PM CDT WED JUN 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND THURSDAY

SCATTERED THUNDERSTORMS HAVE DEVELOPED AHEAD OF A COLD FRONT
BETWEEN FAIRBURY AND LINCOLN. ADDITIONAL THUNDERSTORM
DEVELOPMENT CAN BE EXPECTED FROM AROUND LINCOLN THROUGH TEKAMAH
AND ONAWA INTO SOUTHWEST IOWA FOR THE REMAINDER OF THE AFTERNOON INTO
EARLY EVENING. SEVERE STORMS ARE LIKELY THROUGH EARLY THIS
EVENING WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

THE CHANCES FOR THUNDERSTORMS WILL RETURN TO THE AREA FRIDAY NIGHT
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS
AFTERNOON AND THIS EVENING IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.

NEZ011-012-015>018-030>033-042-043-050-065-301000-
ANTELOPE-BOONE-BUTLER-CEDAR-COLFAX-CUMING-KNOX-MADISON-PIERCE-PLATTE-
SEWARD-STANTON-THURSTON-WAYNE-
445 PM CDT WED JUN 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING WITH ANY
STORMS THAT DO DEVELOP MOVING OUT OF THE AREA BY SUNSET.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

THE CHANCES FOR THUNDERSTORMS WILL RETURN TO THE AREA FRIDAY NIGHT
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

FOBERT

In the hours before

Local storm report, Jun 29, 5:27 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
527 PM CDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             CORTLAND                40.51N 96.71W
06/29/2005  1.00 INCH        GAGE               NE   EMERGENCY MNGR

&&

JB
Local storm report, Jun 29, 5:31 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
531 PM CDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             DE WITT                 40.40N 96.92W
06/29/2005  1.75 INCH        SALINE             NE   FIRE DEPT/RESCUE

&&

JB
Local storm report, Jun 29, 5:55 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
555 PM CDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             1 S HICKMAN             40.61N 96.63W
06/29/2005  0.88 INCH        LANCASTER          NE   EMERGENCY MNGR

0530 PM     TSTM WND GST     BEATRICE                40.27N 96.75W
06/29/2005  70 MPH           GAGE               NE   EMERGENCY MNGR

            TREES DOWN, HOMES DAMAGED WEST SIDE OF BEATRICE. ALSO
            STREET FLOODING.

0551 PM     HAIL             PAPILLION               41.16N 96.04W
06/29/2005  2.00 INCH        SARPY              NE   TRAINED SPOTTER

&&

JB
Local storm report, Jun 29, 6:00 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
600 PM CDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     HAIL             FAIRBURY                40.14N 97.18W
06/29/2005  0.75 INCH        JEFFERSON          NE   EMERGENCY MNGR

&&

JB
Local storm report, Jun 29, 6:08 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
608 PM CDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             PAPILLION               41.16N 96.04W
06/29/2005  1.75 INCH        SARPY              NE   PUBLIC

&&

JB
Local storm report, Jun 29, 6:20 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
620 PM CDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND GST     5 W BENNET              40.68N 96.60W
06/29/2005  80 MPH           LANCASTER          NE   EMERGENCY MNGR

            AT 89TH AND SALTILLO ROAD REPORT OF TREES DOWN AND SHED
            DOORS OFF. ESTIMATED WINDS SPEEDS OF 60 TO 80 MPH.

0555 PM     HAIL             PLYMOUTH                40.30N 96.99W
06/29/2005  1.00 INCH        JEFFERSON          NE   EMERGENCY MNGR

&&

JB

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 4:19 PM CDTSevere Thunderstorm WarningOAXJefferson41 min
Jun 29, 4:47 PM CDTSevere Thunderstorm WarningOAXSaline32 min
Jun 29, 4:55 PM CDTSevere Thunderstorm WarningOAXLancaster65 min
Jun 29, 4:57 PM CDTSevere Thunderstorm WarningOAXGage48 min
Jun 29, 5:00 PM CDTSevere Thunderstorm WarningOAXJefferson45 min
Jun 29, 5:26 PM CDTSevere Thunderstorm WarningOAXCass, Otoe64 min
Jun 29, 5:32 PM CDTSevere Thunderstorm WarningOAXSarpy58 min
Jun 29, 5:45 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson45 min
Jun 29, 5:52 PM CDTSevere Thunderstorm WarningOAXDouglas53 min
Jun 29, 6:17 PM CDTSevere Thunderstorm WarningOAXJohnson, Pawnee43 min
Jun 29, 6:29 PM CDTSevere Thunderstorm WarningOAXDouglas, Sarpy47 min
Jun 29, 6:37 PM CDTSevere Thunderstorm WarningOAXGage, Otoe41 min
Jun 29, 6:55 PM CDTSevere Thunderstorm WarningOAXSaline25 min
Jun 29, 6:30 PM CDTSevere Thunderstorm WarningOAXPottawattamie60 min
Jun 29, 6:59 PM CDTSevere Thunderstorm WarningOAXHarrison, Shelby46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.